MAUDE Adverse Event Report: STRYKER GMBH PEG/KEEL DRILL; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH PEG/KEEL DRILL; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 5901-0028
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
As reported: "while drilling the inferior/posterior hole, for preparation of a pegged glenoid implant during a reunion tsa procedure, the tip of the peg/keel drill (5901-0028) got bound into the drill hole of the pegged drill guide (5901-1026l) which in turn resulted in the tip of the peg/keel drill (5901-0028) to break off.The second peg/keel drill (5901-0028) that is provided in the instrument set was used without difficulties.".
 
Additional Manufacturer Narrative
The reported event could be confirmed.The device inspection revealed the following: the device is broken at the level of the drilled part.A microscope analysis shows plastic deformation on the outskirts of the broken surface.Typically, fractures due to normal wear of the device start with plastic deformations on the surface of the drill, which generate cracks that propagate in the material before breaking completely.This case is an example of such a fracture.As a conclusion, normal wear of the device can be considered to be the root cause of the event reported.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If any further information is provided, the investigation report will be updated.

Brand Name
PEG/KEEL DRILL
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key10209178
Report Number0008031020-2020-01810
Device Sequence Number2095355
Product Code LXH
UDI-Device Identifier07613327099225
UDI-Public07613327099225
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5901-0028
Device Catalogue Number5901-0028
Device Lot NumberSC17885
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/23/2020
Initial Date Received by Manufacturer 06/03/2020
Supplement Date Received by Manufacturer07/09/2020
Initial Report FDA Received Date06/29/2020
Supplement Report FDA Received Date08/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1